Alert archive / Alabama / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 381, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jul 21, 2008, 1:29 PM CDT for Bullock County, Macon County, Alabama. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 21, 2008, 1:29 PM CDT (18:29 UTC)
- Expired
- Jul 21, 2008, 2:00 PM CDT
- In force
- 31 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Bullock County, AL, Macon County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 1:35 PM CDT | TSTM WND DMG | 4 Nw Guerryton, AL | TWO TREES BLOWN DOWN ALONG CR 47...NORTH OF HANNON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 6.5 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 867 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 1650 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 211829 SVRBMX ALC011-087-211900- /O.NEW.KBMX.SV.W.0381.080721T1829Z-080721T1900Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 129 PM CDT MON JUL 21 2008 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN BULLOCK COUNTY IN SOUTHEAST ALABAMA... THIS INCLUDES THE CITY OF MIDWAY... SOUTHEASTERN MACON COUNTY IN SOUTHEAST ALABAMA... * UNTIL 200 PM CDT * AT 125 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GUERRYTON...OR NEAR HURTSBORO... AND MOVING SOUTH AT 12 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GUERRYTON BY 135 PM CDT... MIDWAY BY 200 PM CDT... WINDS OF 60 TO 70 MPH WILL BREAK LARGE TREE LIMBS AND CAUSE SOME DAMAGE...ESPECIALLY TO SMALLER STRUCTURES. TO REPORT SEVERE WEATHER... CALL 1-800-856-0758. LAT...LON 3204 8544 3207 8568 3229 8558 3227 8544 TIME...MOT...LOC 1829Z 013DEG 10KT 3224 8549 $$
2 follow-up statements
000 WWUS54 KBMX 211841 SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 140 PM CDT MON JUL 21 2008 ALC011-087-211900- /O.CON.KBMX.SV.W.0381.000000T0000Z-080721T1900Z/ BULLOCK AL-MACON AL- 140 PM CDT MON JUL 21 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT FOR SOUTHEASTERN MACON AND NORTHEASTERN BULLOCK COUNTIES... AT 138 PM CDT...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GUERRYTON...OR ABOUT 6 MILES WEST OF HURTSBORO...MOVING SOUTH AT 11 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... THREE NOTCH AND MIDWAY BY 200 PM CDT... IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3204 8544 3207 8568 3229 8558 3227 8544 TIME...MOT...LOC 1840Z 013DEG 10KT 3221 8551 $$
000 WWUS54 KBMX 211856 SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 156 PM CDT MON JUL 21 2008 ALC011-087-211906- /O.EXP.KBMX.SV.W.0381.000000T0000Z-080721T1900Z/ BULLOCK AL-MACON AL- 156 PM CDT MON JUL 21 2008 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MACON AND NORTHEASTERN BULLOCK COUNTIES EXPIRES AT 200 PM CDT... THE THREAT OF SEVERE WEATHER HAS ENDED. THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED. LAT...LON 3204 8544 3207 8568 3229 8558 3227 8544 TIME...MOT...LOC 1856Z 013DEG 10KT 3216 8555 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 12:41 PM CDT, 48 minutes earlier.
Area forecast discussion, Jul 21, 12:41 PM CDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1241 PM CDT MON JUL 21 2008 .UPDATE...AVIATION AND AFTERNOON FORECAST DISCUSSION. && .DISCUSSION... STILL EXPECTING TEMPERATURES TO CLIMB TO NEAR 100 OVER MOST LOCATIONS. THE GOOD NEWS IS THAT ENOUGH DRY AIR ALOFT WILL MIX DOWN TO THE SURFACE AND IT WILL HELP LOWER THE DEWPOINTS. HAVING SAID THAT...IT WILL STILL FEEL HOT. NO NEED TO BE OUTSIDE FOR A LONG PERIOD OF TIME UNLESS YOU HAVE TO. IF YOU HAVE TO BE OUT...DRINK PLENTY OF WATER. FORECAST WISE...NO NEED TO CHANGE ANYTHING. WILL GO AHEAD AND SEND A NEW ZONE FORECAST OUT MAINLY TO REMOVE THE MORNING WORDING. NO NEW GRIDS WILL BE SENT. 10/ARM && .AVIATION...18Z TAF DISCUSSION. HAZE THIS AFTERNOON WILL BE A LITTLE BETTER COMPARED TO YESTERDAY. THEY ARE EXPECTED TO RETURN TO MVFR AROUND 5Z. CONDITIONS COULD BE A LITTLE BETTER TOMORROW AS THE WIND ALOFT WILL BEGIN TO CLEAN UP SOME OF THIS POLLUTION. A FEW SHOWERS OR STORMS COULD DEVELOP LATER THIS AFTERNOON AND EVENING. HOWEVER...COVERAGE IS EXPECTED TO BE VERY...VERY ISOLATED. IMPACTS WILL BE VERY MINIMAL TO NONE AT ALL. 10/ARM && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jul 21, 5:30 AM CDT, 7 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 530 AM CDT MON JUL 21 2008 ALZ011>015-017>050-221030- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 530 AM CDT MON JUL 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. STRONG THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY ACROSS ALL OF CENTRAL ALABAMA MAINLY BETWEEN NOON AND 10 PM. THE MAIN THREAT WITH THESE STORMS WILL BE STRONG GUSTY WINDS OF UP TO 45 MPH AND HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 21, 1:05 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 105 PM CDT MON JUL 21 2008 ALZ045-211830- MACON- 105 PM CDT MON JUL 21 2008 ...SIGNIFICANT WEATHER ALERT FOR MACON COUNTY UNTIL 130 PM CDT... AT 1259 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG THUNDERSTORM NEAR DAVISVILLE...OR 9 MILES SOUTHEAST OF TUSKEGEE... MOVING SOUTHEAST AT 4 MPH. WINDS UP TO 45 MPH ARE EXPECTED WITH THIS STORM. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
Special weather statement, Jul 21, 1:26 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 126 PM CDT MON JUL 21 2008 ALZ045-046-211900- BULLOCK-MACON- 126 PM CDT MON JUL 21 2008 ...SIGNIFICANT WEATHER ALERT FOR BULLOCK AND MACON COUNTIES UNTIL 200 PM CDT... AT 125 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG THUNDERSTORM NEAR GUERRYTON...OR NEAR HURTSBORO...MOVING SOUTH AT 14 MPH. WINDS UP TO 45 MPH ARE EXPECTED WITH THIS STORM. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
Nearby
Severe Thunderstorm Warnings in Alabama, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.